Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes waist pain and stomach distention after taking Postinor 2?

DOCTOR OF THE MONTH - Mar 2014
Mar 2014
User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 1390 Questions
Question
hi Doc,

I took postinor 2 both tablets at once about a month ago and though I have had my menses on the 16 july, I have had severe waist pains and my tummy keeps growing bigger even though I do not feel any sign of pregnancy?
Posted Sun, 17 Aug 2014 in Abdominal Pain
 
 
Answered by Dr. Madhuri N Bagde 40 minutes later
Brief Answer:
do not worry

Detailed Answer:
Hello and welcome,

If you had a normal period after taking the tablets then the reason for increase in the tummy size is unlikely to be due to pregnancy.

However sometimes women have bleeding that mimicks periods during early pregnancy called implantation bleed and it is better to rule this out by doing a urine pregnancy test by an early morning sample of urine.

If it is negative then get evaluation by a doctor for a cause and you may also need an ultrasound of the abdomen. Most common cause of growing tummy is fat. So please check if you have changed your food pattern and have taken more calories in the form of fried or sweet food.

Another reason for tummy growth is collection of fluid but usually such patients are very sick and you seem to be asymptomatic. In addition there are too many other causes which it is not possible to discuss until an examination is performed.

So as of now, get a urine pregnancy test done to be on the safer side and if it is negative, see a doctor and get examined for cause.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor